| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: supervisor the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
Event or Problem Description
The user facility reported that the involved r2p destination slender device sheath had a bad edge.There was no patient injury, and medical or surgical intervention was not required.Additional information was received on 27 jun 2022: at the time the bad edge was discovered the procedure performed on the patient was a heart catheterization.It was reported that they "believe the sheath condition was discovered during the procedure." the patient was in stable condition.There was no other equipment or devices used with the involved device.
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to add additional information to sections a1, a2, a3, update section h3, and to provide the completed investigation results.One r2p destination slender was returned for product evaluation.The returned device included the sheath and dilator.The product was subjected to visual analysis.The sheath and dilator were fully mated.The sheath tip was found to be deformed.Dried blood-like substances were found on the dilator near the sheath-dilator transition.The complaint can be confirmed for sheath tip mechanical damage.The exact root cause cannot be determined.The likely root cause is the atraumatic tip came into contact with an obstruction during insertion.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).